Jump to content





Doctors Bound

Posted by ellejaysays, 24 April 2014 · 110 views

differin tetralysal antibiotics vichy dehydration thyroid
Today I went to the doctors about my skin. I ment my grandfather in the waiting room, who commented that my face was a mess. Immediately I wanted to run home and hide (any bravado I'd managed to work up going there without make up was instantly shot down).
 
Anyways. The doctor took a look, and said that the acne wasn't going to go away on it's own without medicine. She prescirbed me an oral antibiotic and a gel for nighttime. I'm returning next week for a blood test. This might seem completely unrelated (or maybe totally related, I'm not sure). My mum has an overactive thyroid condition. She suggested I got checked because I've been showing symptoms of that (sweating, hand shaking, heart racing - good times). When I mentioned this to my doctor, she said that my skin could also be caused by that? This is the first I've heard on that but I thought it was worth mentioning here.
 
Well, I left the doctors feeling pretty deflated. As mentioned before I'm not very comfortable taking medicine. I don't like the idea of putting something into my body that I don't know much about.
 
As soon as I got home I started reading some reviews of the medicines. Tetralysal and Differin respectively. After reading these reviews and talking to my mother, I've decided, regardless of whatthe doctor says, to dry Differin on it's own first.
 
Now, that might seen crazy to some people. However, I mentioned last week that I'd tried various 3 step systems. After having a skin test in boots last week, the specialist said my skin was severely dehydrated and that 3 step acne systems will not make a difference. Since then I have switched to using a vichy cleanser and moisturiser. No acne treatments or specialities at all. A lot of the inflammation I was having has gone down since then.
 
I'm not a medical expert. In fact my knowledge of medicine is slim to none. But unless this is a fluke, I see a tie between those products and my acne. My flare ups only got particularly bad at Christmas when I started using pro-active, and I'd been using the clinique 3 step system from february until now with no change.
 
A week after ceasing this, the acne decreases. Coincidence? I'm still not certain, but I'm not convinced that antibiotics are the best route for me just yet.
 
Any input on this would be welcome (always welcome).
 
Am I making a smart choice?




Using an antibiotic will reduce the number and severity of infections in your face's pores. I used to avoid doctors but now I don't and my skin is clearing. Your doctor has years of training and experience. You are not her first patient with acne. Please listen to her and just take the meds. Antibiotics are no big deal. I have been on them for 4 years straight and I am fine. My cystic acne is gone. Gone. Just try. My advice ends here. :(

Recent Entries

Recent Comments

0 user(s) viewing

0 members, 0 guests, 0 anonymous users

Categories

Latest Visitors